MAUDE Adverse Event Report: ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. 3.9MM BC ACHILLES PARS/ AMSS CC; BIO SOFT TISSUE FIXATN FASTNR
Model Number 3.9MM BC ACHILLES PARS/ AMSS CC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 6/6/2024, it was reported by a sales representative via email that the cannulated drill from an ar-9929bc-cp broke off into the bone after hitting a positive stop with the guide.Removing the drill and broken fragment took about ten minutes.The implants from the kits were implanted successfully.This was discovered during an achilles rupture procedure on (b)(6) 2024.Additional information received on 6/10/2024: the case was completed using the implants from the same kit.The case was delayed between ten to fifteen minutes.Additional anesthesia was not necessary.The patient suffered no negative effects.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most probable cause is by applying excessive force while grasping and manipulating tissue or when applying excessive leveraging forces.

Brand Name
3.9MM BC ACHILLES PARS/ AMSS CC
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19659131
Report Number1220246-2024-06555
Device Sequence Number6822896
Product Code HWC
UDI-Device Identifier00888867389564
UDI-Public00888867389564
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201749
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.9MM BC ACHILLES PARS/ AMSS CC
Device Catalogue NumberAR-9929BC-CP
Device Lot Number15232810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown